Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

176 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does using nuvaring delay periods ?

i have currently beenon the nuvaring foe 1 year well this month when i got my period i was 5 days late in puttting a new one in so i just put a new one in about3 days ago should i keep it in or take it out.. not to mention my husband and i have had sex during this time with no protection and i have been having bad cramping for the past 2 days now?
Sun, 22 Jan 2012
Report Abuse
Question is related to
Drug/Medication ,  
Medical Topics
OBGYN 's  Response
hello
welcome to health care magic.
you should take an i pill if it has been less than 72 hours since you last had intercourse. the ring will be slight ineffective for the first week during which you should use barrier contraception . since you started usng the ring late you need barrier contraception for 7 days because by then the hormones in the ring will suppress the axis from the brain to te ovaries so ultimately ovulation is suppressed.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello, I stopped using the nuvaring for about a month and I am 3 days late for my period. I did have unprotected sex once I stopped the nuvaring; however, I took a pregnancy test and relieved a negative result. Could I possibly be pregnant or is there a delay in my period because I stopped using birth control?

doctor1 MD

I am on the nuvaring and i keep all of my period info, times and dates of when to take it out and put a new one in Inside my phone. Well the phone with all that info broke and i lost all the info and the alerts i needed so for the month of Nov. I had to guess when to take out the nuvaring and replace. So when i did i didnt start my period so naturaly i thought i must have kept it in a week too long and skipped it. So i made the decision to leave it out till my period started for this month but it hasnt started yet. I have taken 3 pregnancy tests all negative. And my husband and i used condoms while i had it out.

doctor1 MD

Hello, I had my last period which started on August 5. I was not on birth control and had sex just using the pull-out method. I took Plan B, on September 1 because I started worrying. I never had any spotting or bleeding from the plan B, nor did my period come. I have been under a tremendous amount of stress plus I was now worried about the chance of pregnancy. I took a pregnancy test on Sept. 13 and it was negative. Then on Sept 14, I started the Nuva ring, which I understand can delay a period. Last night, Sept. 21 I took out the Nuva ring (exactly one week from when I started it) because I just want my period to come. My symptoms are more related to PMS, Plan B and the Nuva Ring, rather than pregnancy signs. My period has usually come on time... however, my stress has been significant. I would like to know if you think stress, Plan B and having the Nuva Ring in for one week is the cause for my period being this delayed. Thank you in advance for your help.

Recent questions on  Nuvaring

doctor1 MD

I am a 43 y/o female. Back in Aug i was on the nuvaring and was placed in the hospital with a DVT in my lower left leg. While in the hospital, they placed me on synthroid .25mcg. With no signs of hypothyroidism. I instantly gained 35 lbs and now have all the symptoms of hypothryroidism. My levels have been checked several times since being released from the hospital. All results have come back fine. I have tried to lose weight by changing my caloric intake to 1200 and walking 1 1/2 miles on treadmil (3.0 mph) 6 days a week and nothing is happening. 2 years prior to all this mess I lost 30 lbs by 1500 caloric intake and 5 miles 3 days per week. Something isn t adding up. Why are the results fine but now i m having the symptoms and can t lose weight?

doctor1 MD

Stats: Age - 46; Height - 5'8"; Weight - 135; medicated for depression and anxiety.
Question:I think I'm starting perimenopause and have been on NuvaRing for several years. Is it safe to continue? How long should I continue? What symptoms can I expect if I say on NuvaRing? Thanks!

doctor1 MD

I just used Nuvaring for the first time and I recently got my period I usually have small boils around this time before I was on birth control but recently I have an unusually bigger boil is this normal ? And how long is my period supposed to last after removing the Nuvaring

doctor1 MD

I have been taking the Nuva Ring contraceptive for 4 months. I leave it in for 3 weeks and then immediately insert a new one in hopes of not having a menstral cycle. I did have breakthrough bleeding and it finally stopped. Now the breakthrough bleeding is back again. Is this normal?

doctor1 MD

Hello, I recently had unprotected sex early Dec 7. On either Thursday Dec 7th or Friday Dec 8th I went to the clinic took a pregnancy test. It was negative. Took XXXXXXX the emergency contraceptive . My restarted my birth control. Nuva Ring....

doctor1 MD

Hello, my 18 year old daughter has been having HORRIBLE female problems. Within the last year she has been on Deproprevara, exploratory endometriosis surgery and then switched to Mirena IUD. Last week she switched to a new OBGYN and he put her on...

doctor1 MD

Hi, I am struggling to figure out if I am pregnant or not. My body just does not feel right and my doctors won't see me until the 18th. I have been on the Nuva ring for about 2-3 years now. Up until recently I have used it normally (3 weeks in, 1...